Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking medicine for thyroid and stress. Missed taking trazodone and feeling nausea. Side effect?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 88 Questions
I am 43 female. I take 7mg war fin as had a stroke due to factor 5 deficiency. I also take thyroid medication a low dosage. I am am on 75mg venaflaxine for last 9 years since the stroke. I was in dec. prescribed trazodone 100mg per day for stress related. 2 weeks ago I was away for 9 days and forgot my trazodone. Then when came back took it and since then have had bas nausea. My nausea is 24 7 with no relief. Is it the trazodone and if so what should I do?
Posted Fri, 15 Mar 2013 in Mental Health
Answered by Dr. Simmi Kumari 6 hours later

Thanks for the query.

It's probable that you had it as a side effect of starting this dose of trazodone. Usually it's a initial side effect which subside with time.

According to side effect profile of trazodone, nausea and vomiting are possible side effect at 50 mg to 100mg. Taking trazodone after a meal or snack may decrease stomach upset. Eating smaller meals more frequently may help relieve nausea and vomiting. Those who experience vomiting should increase daily fluid intake to prevent the development of dehydration. Severe vomiting should be reported to a doctor.

Hope this answers your query. Let me know if you have other concerns.

Above answer was peer-reviewed by
Follow-up: Taking medicine for thyroid and stress. Missed taking trazodone and feeling nausea. Side effect? 8 hours later
I do eat with food but seems to not help? as first month I was fine with it and then 2nd month I am quite nauseas .. unbearable. so I stopped last night and today I feel 75% better! so what is another drug that is the same but would not make me nauseas? or what else can I do to prevent nauseas?
Answered by Dr. Simmi Kumari 24 hours later
Sorry for the delay in response
Now for your query, it is very evident that your nausea was a side effect of trazodone.
You tried the above mentioned advice but with no improvement. Since stopping the drug did cause relief, we can be sure it's a side effect of the drug itself.
Now that you have stopped it , you may discuss with your psychiatrist and get started on a new anti depressant which can relieve your symptoms. There are plenty of drug with minimal nausea and vomiting side effect and with the same profile of symptom benefits. We could try a serotonin-norepipnephrine reuptake inhibitors or Noradrenergic and specific serotonergic antidepressants.
hope that helps
Let me know if I can address any more questions
Take care
Above answer was peer-reviewed by
Follow-up: Taking medicine for thyroid and stress. Missed taking trazodone and feeling nausea. Side effect? 3 hours later
I do not have a psychiatrist as hard to see one in canada. but I have a GP so what should I suggest to him as some brand names for replacement as since I stopped taking it I have no nausea.

I am on venaflaxine at 75 mg per day as well. But I need something to help me sleep as lately I have been using gravel- which is a canadian brand but it is for motion sickness and makes you sleepy but they make me quote constipated.
Answered by Dr. Simmi Kumari 1 hour later
If your predominant complain is lack of sleep along with mood symptoms , than you would be benefitted with the Nor adrenergic selective serotonergic antidepressant like Mirtazapine.
Medicines from that group have good effect on sleep. So ask your physician to prescribe one medicine from that . He would be able to help you in this regard and your problem can be managed.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor